My son has had an abnormal EKG and Holter monitor, followed by a tilt-table study. He's been told that he has postural orthostatic tachycardia syndrome. We're told to try increasing activity and fluid intake, and then we may have to resort to medications. What type of medicines would this be? Is this a lifelong conditions?
This is a very common condition. Not serious. I know I have this myself
but haven't been diagnosed yet. It's a 5 hour drive to get to a cardiologist
that will diagnose me. I have a website for you that someone gave
me explaining the condtion and treatments. It's not serious, just annoying.
Ask the doctor first but have some suggestions. Have your son's
potassium levels checked. . .When he goes from lying down to sitting or
standing, tell him to do it slowly. When he stands up the blood is running
from his head to his lower extremeties which makes the heart have to work
quicker and harder to pump blood back up to the head. Also with the heart
racing (this helps) tell him to put an ice cold wash cloth on his chest
area or rub ice on his chest when this happens. Tell him also to breathe
through a paper bag the size of a lunch bag. This helps get the oxygen
to his head quicker. They usually prescribe beta blockers for this condition.
This is not a suggestion, this is what I found helps, a small dose
of xanax helped me when I get these attacks. POTS can be also associated
with CFIDS! Like I said, it's not serious, it's just annoying but
treating the symptoms with the above suggestions and eliminating any
fear of it being life-threatening will help.
I'll look for that website on POTS for you. I'll be back
One day at a time! Hang in there.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.